Bayer Back And Body

Published
Bayer Back And Body
High angle shot of a group of medical practitioners analyzing data in a hospital

Many readers are interested in the following topic: Bayer Back & Body. We are happy to note, that our authors have already studied the modern research about the topic you are interested in. Based on the information provided in the latest medical digests, modern research and surveys, we provide extensive answer. Keep reading to find out more.

Aspirin may cause stomach or intestinal bleeding, which can be fatal.

Bayer Back & Body – Uses, Side Effects, and More

This medication is a combination of aspirin and caffeine. It is used to treat minor aches and pains due to various conditions such as headache, toothache, menstrual cramps, or muscle aches.Aspirin is known as a salicylate and a nonsteroidal anti-inflammatory drug (NSAID). It relieves pain and decreases swelling. Caffeine may help increase the effects of aspirin on pain.

How to use Bayer Back & Body

If you are taking the over-the-counter product to self-treat, read and follow all directions on the product package before taking this medication. If you have any questions, consult your pharmacist. If your doctor has prescribed this medication, take it as directed.

Take this medication by mouth as directed by your doctor, usually every 6 hours. If you have stomach upset while taking this medication, take it with food or milk. Take this medication with a full glass of water (8 ounces/240 milliliters) unless your doctor directs you otherwise. Do not lie down for at least 10 minutes after taking this medication.

If you are using the powder packets, dissolve the powder on tongue and follow with a full glass of water.

The dosage is based on your medical condition and response to treatment. Do not increase your dose or use this drug more often or for longer than directed. Your condition will not improve any faster, and your risk of side effects will increase. Use the smallest effective dose.

This medication contains caffeine. Avoid drinking large amounts of beverages containing caffeine (coffee, tea, colas), eating large amounts of chocolate, or taking nonprescription products that contain caffeine.

If you are taking this medication for self-treatment of headache, get medical help right away if you also have trouble speaking, weakness on one side of the body, or sudden vision changes. Before using this drug, consult a doctor or pharmacist if you have headaches caused by head injury, coughing, or bending, or if you have a headache with fever, stiff neck, and vomiting that is severe or does not go away.

If you are taking this medication “as needed” (not on a regular schedule), remember that pain medications work best if they are used as the first signs of pain occur. If you wait until the pain has worsened, the medicine may not work as well.

You should not take this medication for self-treatment of pain for longer than 10 days. You should not use this drug to self-treat a fever that lasts longer than 3 days. In these cases, consult a doctor because you may have a more serious condition. Tell your doctor promptly if you develop ringing in the ears or difficulty hearing.

If your condition lasts or gets worse (such as new or unusual symptoms, redness/swelling of the painful area, pain/fever that does not go away or gets worse) or if you think you may have a serious medical problem, get medical help right away.

Side Effects

Nausea, vomiting, stomach upset, heartburn, trouble sleeping, or increased urination may occur. If any of these effects last or get worse, tell your doctor or pharmacist promptly.

If your doctor has directed you to use this medication, remember that your doctor has judged that the benefit to you is greater than the risk of side effects. Many people using this medication do not have serious side effects.

Tell your doctor right away if you have any serious side effects, including: mental/mood changes (such as nervousness, agitation), shaking (tremor), fast/pounding/irregular heartbeat, hearing changes (such as ringing in the ears, difficulty hearing), easy bleeding/bruising, unusual tiredness, signs of kidney problems (such as change in the amount of urine), nausea/vomiting that is severe or doesn’t go away, yellowing eyes/skin, dark urine.

This drug may rarely cause serious bleeding from the stomach/intestine or other areas of the body. If you notice any of the following rare but very serious side effects, get medical help right away: black/tarry stools, stomach/abdominal pain that is severe or doesn’t go away, vomit that looks like coffee grounds, trouble speaking, weakness on one side of the body, sudden vision changes or severe headache.

A very serious allergic reaction to this drug is rare. However, get medical help right away if you notice any symptoms of a serious allergic reaction, including: fever, swollen lymph nodes, rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing.

This is not a complete list of possible side effects. If you notice other effects not listed above, contact your doctor or pharmacist.

In the US – Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088 or at www.fda.gov/medwatch.

In Canada – Call your doctor for medical advice about side effects. You may report side effects to Health Canada at 1-866-234-2345.

Precautions

Before taking this product, tell your doctor or pharmacist if you are allergic to caffeine, or aspirin; or to other nonsteroidal anti-inflammatory drugs-NSAIDs (such as ibuprofen, naproxen, celecoxib); or to other salicylates (such as choline salicylate); or if you have any other allergies. This product may contain inactive ingredients, which can cause allergic reactions or other problems. Talk to your pharmacist for more details.

Before using this medication, tell your doctor or pharmacist your medical history, especially of: stomach problems (such as ulcers, heartburn, stomach pain), aspirin-sensitive asthma (a history of worsening breathing with runny/stuffy nose after taking aspirin or other NSAIDs), growths in the nose (nasal polyps), bleeding/blood clotting problems (such as hemophilia, low platelet counts), gout, heart problems (such as fast/irregular heartbeat, heart failure, heart attack), high blood pressure, kidney disease, liver disease, certain enzyme deficiencies (such as pyruvate kinase or G6PD deficiency).

Before having surgery or certain medical procedures (such as a heart stress test or a procedure to restore a normal heart rhythm if you have an unusually fast heartbeat), tell your doctor or dentist that you use this medication and about all the products you use (including prescription drugs, nonprescription drugs, and herbal products).

This medicine may cause stomach bleeding. Daily use of alcohol and tobacco, especially when combined with this medicine, may increase your risk for stomach bleeding. Limit alcohol and stop smoking. Consult your doctor or pharmacist for more information.

This drug contains aspirin. Children and teenagers younger than 18 years should not take aspirin if they have chickenpox, flu, or any undiagnosed illness or if they have recently received a vaccine. In these cases, taking aspirin increases the risk of Reye’s syndrome, a rare but serious illness.

Older adults may be more sensitive to the side effects of this drug, especially stomach ulcer/bleeding, or trouble sleeping.

Before using this medication, women of childbearing age should talk with their doctor(s) about the benefits and risks. Tell your doctor if you are pregnant or if you plan to become pregnant. This medication may harm an unborn baby and cause problems with normal labor/delivery. It is not recommended for use in pregnancy from 20 weeks until delivery. If your doctor decides that you need to use this medication between 20 and 30 weeks of pregnancy, you should use the lowest effective dose for the shortest possible time. You should not use this medication after 30 weeks of pregnancy.

This medication passes into breast milk and may harm a nursing infant. Breast-feeding while using this drug is not recommended. Consult your doctor before breast-feeding.

Bayer Back & Body

Generic name: aspirin and caffeine [ ASP-rin-and-KAF-een ]
Brand names: Alka-Seltzer Morning Relief, Anacin, Bayer Back & Body, BC Arthritis, Cope, P-A-C Analgesic, Stanback
Drug class: Analgesic combinations

Medically reviewed by Drugs.com on Apr 4, 2022. Written by Cerner Multum.

What is Bayer Back & Body?

Bayer Back & Body is a salicylate (sa-LIS-il-ate). It works by reducing substances in the body that cause pain, fever, and inflammation.

Caffeine is used in this product to increase the pain relieving effects of aspirin and caffeine.

Bayer Back & Body is a combination product used to treat headaches, muscle pain, minor arthritis pain, and fever or body aches caused by the common cold. This medicine is sometimes used to treat or prevent heart attacks, strokes, and chest pain (angina). This medicine should be used for cardiovascular conditions only under the supervision of a doctor.

Bayer Back & Body may also be used for purposes not listed in this medication guide.

Warnings

Aspirin may cause stomach or intestinal bleeding, which can be fatal.

Aspirin can also cause a severe allergic reaction. Get emergency medical help if you have hives, wheezing, or swelling in your face, lips, tongue, or throat.

You should not use Bayer Back & Body if you have an active bleeding disorder such as hemophilia.

Do not give this medication to a child or teenager with a fever, flu symptoms, or chicken pox. Aspirin can cause Reye’s syndrome, a serious and sometimes fatal condition in children.

Before taking this medicine

You should not use this medicine if you are allergic to aspirin or caffeine, or if you have:

  • a recent history of stomach or intestinal bleeding;
  • active bleeding caused by hemophilia or another blood-clotting disorder; or
  • an allergy to an NSAID (nonsteroidal anti-inflammatory drug) such as Advil, Motrin, Aleve, Orudis, Indocin, Lodine, Voltaren, Toradol, Mobic, Relafen, Feldene, and others.

Do not give this medication to a child or teenager with a fever, flu symptoms, or chicken pox. Bayer Back & Body can cause Reye’s syndrome, a serious and sometimes fatal condition in children.

This medicine may cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are taking Bayer Back & Body, especially:

  • if you are age 60 or older;
  • if you have a stomach ulcer or a history of stomach or intestinal bleeding;
  • if take a blood thinner (warfarin, Coumadin) or steroid medicine;
  • if you drink more than 3 alcoholic beverages per day; or
  • if you take the medicine for longer than recommended.

Ask a doctor or pharmacist if it is safe for you to take this medicine if you have other medical conditions, especially:

  • any bleeding disorder or stomach problems;
  • heart disease, high blood pressure;
  • asthma or seasonal allergies;
  • liver or kidney disease;
  • gout; or
  • diabetes.

This medicine may be harmful to an unborn baby’s heart, and may also reduce birth weight or have other dangerous effects. Tell your doctor if you are pregnant or plan to become pregnant while you are taking Bayer Back & Body.

Aspirin and caffeine can pass into breast milk and may harm a nursing baby. You should not breast-feed while using this medicine.

How should I take Bayer Back & Body?

Use exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended.

Take with food if Bayer Back & Body upsets your stomach.

Dissolve the powder or effervescent tablet in at least 4 ounces of water. Stir and drink this mixture right away.

If you need surgery, tell the surgeon ahead of time that you are using Bayer Back & Body. You may need to stop using the medicine for a short time.

Do not take this medication if you smell a strong vinegar odor in the Bayer Back & Body bottle. The medicine may no longer be effective.

Store at room temperature away from moisture and heat.

What happens if I miss a dose?

Since Bayer Back & Body is used when needed, you may not be on a dosing schedule. If you are on a schedule, use the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not use extra medicine to make up the missed dose.

What happens if I overdose?

Seek emergency medical attention or call the Poison Help line at 1-800-222-1222.

What should I avoid while taking Bayer Back & Body?

If you are taking Bayer Back & Body to prevent heart attack or stroke, avoid also taking ibuprofen (Advil, Motrin). Ibuprofen may make this medicine less effective. If you must use both medications, take the ibuprofen at least 8 hours before or 30 minutes after you take the this medicine (non-enteric coated form).

Avoid drinking alcohol while you are taking Bayer Back & Body. Alcohol may increase your risk of stomach bleeding.

Ask a doctor or pharmacist before using any cold or allergy medicine, diet pills, or pain medication. Many medicines available over the counter contain aspirin or caffeine. Taking certain products together can cause you to get too much of this type of medication. Check the label to see if a medicine contains aspirin, ibuprofen, ketoprofen, naproxen, or caffeine.

Ask your doctor before using Bayer Back & Body if you take an antidepressant such as citalopram, escitalopram, fluoxetine (Prozac), fluvoxamine, paroxetine, sertraline (Zoloft), trazodone, or vilazodone. Taking any of these medicines with an NSAID may cause you to bruise or bleed easily.

Bayer Back & Body side effects

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficult breathing; swelling of your face, lips, tongue, or throat.

Stop using Bayer Back & Body and call your doctor at once if you have:

  • ringing in your ears, confusion, hallucinations, rapid breathing, seizure (convulsions);
  • severe nausea, vomiting, or stomach pain;
  • bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds;
  • fever lasting longer than 3 days; or
  • swelling, or pain lasting longer than 10 days.

Common side effects of Bayer Back & Body may include:

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

What other drugs will affect Bayer Back & Body?

Other drugs may interact with aspirin and caffeine, including prescription and over-the-counter medicines, vitamins, and herbal products. Tell each of your health care providers about all medicines you use now and any medicine you start or stop using.

Where can I get more information?

Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.

More about Bayer Back & Body (aspirin / caffeine)

  • Check interactions
  • Side effects
  • Dosage information
  • During pregnancy
  • Drug class: analgesic combinations
  • En espaƱol

Patient resources

Other brands

Related treatment guides

Further information

Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.

Copyright 1996-2023 Cerner Multum, Inc. Version: 1.04.

Bayer Back & Body Pain Extra Strength

Generic name: Aspirin and Caffeine Tablets [ AS-pir-in-& cah-FEEN ]
Brand names: Back & Body Extra Strength, Bayer Back & Body Pain Extra Strength, Cope, CVS Back & Body, P-A-C
Drug class: Analgesic combinations

Medically reviewed by Drugs.com. Last updated on Aug 19, 2022.

Uses of Bayer Back & Body Pain Extra Strength:

  • It is used to ease pain.
  • It is used to treat arthritis.

What do I need to tell my doctor BEFORE I take Bayer Back & Body Pain Extra Strength?

For all patients taking Bayer Back & Body Pain Extra Strength (aspirin and caffeine tablets):

  • If you have an allergy to aspirin, caffeine or any other part of Bayer Back & Body Pain Extra Strength (aspirin and caffeine tablets).
  • If you are allergic to Bayer Back & Body Pain Extra Strength (aspirin and caffeine tablets); any part of Bayer Back & Body Pain Extra Strength (aspirin and caffeine tablets); or any other drugs, foods, or substances. Tell your doctor about the allergy and what signs you had.
  • If you have any of these health problems: Asthma, bleeding problems, nose polyps, or nose irritation.
  • If you have any of these health problems: Kidney disease or liver disease.
  • If you have any of these health problems: GI (gastrointestinal) bleeding or ulcer disease.
  • If you are taking another drug that has the same drug in it.
  • If you are taking any other NSAID.
  • If you are pregnant or may be pregnant. Do not take Bayer Back & Body Pain Extra Strength (aspirin and caffeine tablets) if you are in the third trimester of pregnancy. You may also need to avoid Bayer Back & Body Pain Extra Strength (aspirin and caffeine tablets) at other times during pregnancy. Talk with your doctor to see when you need to avoid taking Bayer Back & Body Pain Extra Strength (aspirin and caffeine tablets) during pregnancy.
  • If you are breast-feeding or plan to breast-feed.
  • If your child is younger than 12 years of age. Do not give Bayer Back & Body Pain Extra Strength (aspirin and caffeine tablets) to a child younger than 12 years of age.
  • If your child or teenager has or is getting better from flu signs, chickenpox, or other viral infections. The risk of a very bad problem called Reye’s syndrome may be raised. Do not give Bayer Back & Body Pain Extra Strength (aspirin and caffeine tablets) to a child or teenager who has or is getting better from a viral infection.

This is not a list of all drugs or health problems that interact with Bayer Back & Body Pain Extra Strength (aspirin and caffeine tablets).

Tell your doctor and pharmacist about all of your drugs (prescription or OTC, natural products, vitamins) and health problems. You must check to make sure that it is safe for you to take Bayer Back & Body Pain Extra Strength (aspirin and caffeine tablets) with all of your drugs and health problems. Do not start, stop, or change the dose of any drug without checking with your doctor.

Related/similar drugs

What are some things I need to know or do while I take Bayer Back & Body Pain Extra Strength?

  • Tell all of your health care providers that you take Bayer Back & Body Pain Extra Strength (aspirin and caffeine tablets). This includes your doctors, nurses, pharmacists, and dentists.
  • Have your blood work checked if you are on Bayer Back & Body Pain Extra Strength (aspirin and caffeine tablets) for a long time. Talk with your doctor.
  • Do not take more than what your doctor told you to take. Taking more than you are told may raise your chance of very bad side effects.
  • Do not take Bayer Back & Body Pain Extra Strength (aspirin and caffeine tablets) for longer than you were told by your doctor.
  • You may bleed more easily. Be careful and avoid injury. Use a soft toothbrush and an electric razor.
  • Talk with your doctor before you drink alcohol.
  • If you smoke, talk with your doctor.
  • Limit your use of caffeine (for example, tea, coffee, cola) and chocolate. Use with Bayer Back & Body Pain Extra Strength (aspirin and caffeine tablets) may cause nervousness, shakiness, and a fast heartbeat.
  • This medicine may raise the chance of severe and sometimes deadly stomach or bowel problems like ulcers or bleeding. The risk is greater in older people, and in people who have had stomach or bowel ulcers or bleeding before. These problems may occur without warning signs.
  • If you are taking aspirin to help prevent a heart attack, talk with your doctor.
  • If you are over the age of 60, use Bayer Back & Body Pain Extra Strength (aspirin and caffeine tablets) with care. You could have more side effects.
  • Tell your doctor if you are pregnant or plan on getting pregnant. You will need to talk about the benefits and risks of using Bayer Back & Body Pain Extra Strength (aspirin and caffeine tablets) while you are pregnant.

How is this medicine (Bayer Back & Body Pain Extra Strength) best taken?

Use Bayer Back & Body Pain Extra Strength (aspirin and caffeine tablets) as ordered by your doctor. Read all information given to you. Follow all instructions closely.

  • Take with or without food. Take with food if it causes an upset stomach.
  • Take with a full glass of water.

What do I do if I miss a dose?

  • If you take Bayer Back & Body Pain Extra Strength (aspirin and caffeine tablets) on a regular basis, take a missed dose as soon as you think about it.
  • If it is close to the time for your next dose, skip the missed dose and go back to your normal time.
  • Do not take 2 doses at the same time or extra doses.
  • Many times Bayer Back & Body Pain Extra Strength (aspirin and caffeine tablets) is taken on an as needed basis. Do not take more often than told by the doctor.

What are some side effects that I need to call my doctor about right away?

WARNING/CAUTION: Even though it may be rare, some people may have very bad and sometimes deadly side effects when taking a drug. Tell your doctor or get medical help right away if you have any of the following signs or symptoms that may be related to a very bad side effect:

  • Signs of an allergic reaction, like rash; hives; itching; red, swollen, blistered, or peeling skin with or without fever; wheezing; tightness in the chest or throat; trouble breathing, swallowing, or talking; unusual hoarseness; or swelling of the mouth, face, lips, tongue, or throat.
  • Signs of bleeding like throwing up or coughing up blood; vomit that looks like coffee grounds; blood in the urine; black, red, or tarry stools; bleeding from the gums; abnormal vaginal bleeding; bruises without a cause or that get bigger; or bleeding you cannot stop.
  • Signs of kidney problems like unable to pass urine, change in how much urine is passed, blood in the urine, or a big weight gain.
  • Signs of liver problems like dark urine, feeling tired, not hungry, upset stomach or stomach pain, light-colored stools, throwing up, or yellow skin or eyes.
  • Signs of high potassium levels like a heartbeat that does not feel normal; feeling confused; feeling weak, lightheaded, or dizzy; feeling like passing out; numbness or tingling; or shortness of breath.
  • Signs of too much acid in the blood (acidosis) like confusion; fast breathing; fast heartbeat; a heartbeat that does not feel normal; very bad stomach pain, upset stomach, or throwing up; feeling very sleepy; shortness of breath; or feeling very tired or weak.
  • Weakness on 1 side of the body, trouble speaking or thinking, change in balance, drooping on one side of the face, or blurred eyesight.
  • Very bad dizziness or passing out.
  • Very bad headache.
  • Ringing in the ears, hearing loss, or any other changes in hearing.
  • Feeling agitated.
  • Seizures.
  • A fast heartbeat.

What are some other side effects of Bayer Back & Body Pain Extra Strength?

All drugs may cause side effects. However, many people have no side effects or only have minor side effects. Call your doctor or get medical help if any of these side effects or any other side effects bother you or do not go away:

  • Feeling nervous and excitable.
  • Trouble sleeping.
  • Stomach pain or heartburn.
  • Upset stomach or throwing up.

These are not all of the side effects that may occur. If you have questions about side effects, call your doctor. Call your doctor for medical advice about side effects.

You may report side effects to the FDA at 1-800-332-1088. You may also report side effects at https://www.fda.gov/medwatch.

If OVERDOSE is suspected:

If you think there has been an overdose, call your poison control center or get medical care right away. Be ready to tell or show what was taken, how much, and when it happened.

How do I store and/or throw out Bayer Back & Body Pain Extra Strength?

  • Store at room temperature.
  • Store in a dry place. Do not store in a bathroom.
  • Keep all drugs in a safe place. Keep all drugs out of the reach of children and pets.
  • Throw away unused or expired drugs. Do not flush down a toilet or pour down a drain unless you are told to do so. Check with your pharmacist if you have questions about the best way to throw out drugs. There may be drug take-back programs in your area.

Consumer Information Use and Disclaimer

  • If your symptoms or health problems do not get better or if they become worse, call your doctor.
  • Do not share your drugs with others and do not take anyone else’s drugs.
  • Some drugs may have another patient information leaflet. Check with your pharmacist. If you have any questions about Bayer Back & Body Pain Extra Strength (aspirin and caffeine tablets), please talk with your doctor, nurse, pharmacist, or other health care provider.
  • If you think there has been an overdose, call your poison control center or get medical care right away. Be ready to tell or show what was taken, how much, and when it happened.

More about Bayer Extra Strength Back & Body (aspirin / caffeine)

  • Check interactions
  • Side effects
  • Dosage information
  • During pregnancy
  • Drug class: analgesic combinations

Patient resources

Other brands

Related treatment guides

Further information

Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.